Illinois, 2024

Lightning Strike in Illinois, April 1, 2024

April 1, 2024 · NWS ILX · 1 event in 1 county or zone

A nearly stationary frontal boundary draped across central Illinois triggered scattered showers and thunderstorms during the night of March 31st into the pre-dawn hours of April 1st. One of the cells produced a lightning strike that damaged a building near the Metamora Golf Course in Metamora in Woodford County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A nearly stationary frontal boundary draped across central Illinois triggered scattered showers and thunderstorms during the night of March 31st into the pre-dawn hours of April 1st. One of the cells produced a lightning strike that damaged a building near the Metamora Golf Course in Metamora in Woodford County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 31, 10:54 PM CST, 2 hours 36 minutes earlier. Its key messages:

  • Several rounds of thunderstorms will pose a threat of severe weather and flooding through Tuesday. Large hail is the primary concern with most of these storms. The greatest severe threat is Monday/Monday night south of I-70 (level 3 of 5 risk).
  • Total rainfall exceeding 1" is expected area-wide (70-80% chance) through Tuesday, and there is a chance (40-60%) of exceeding 2" of rain in areas between the IL River and the I-70 corridor.
  • Conditions turn cooler and breezy by mid-week, with potential for below freezing temperatures Tuesday through Thursday nights. Rain/snow showers are possible (40-50% chance) on Wednesday.
  • Wednesday is expected to be the windiest day of the week, with northwest winds sustained around 20-25 mph and gusts approaching 45 mph.
Area forecast discussion, Mar 31, 10:54 PM CST, 2 hours 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1154 PM CDT Sun Mar 31 2024

.KEY MESSAGES...

- Several rounds of thunderstorms will pose a threat of severe
  weather and flooding through Tuesday. Large hail is the primary
  concern with most of these storms. The greatest severe threat is
  Monday/Monday night south of I-70 (level 3 of 5 risk).

- Total rainfall exceeding 1" is expected area-wide (70-80%
  chance) through Tuesday, and there is a chance (40-60%) of
  exceeding 2" of rain in areas between the IL River and the I-70
  corridor.

- Conditions turn cooler and breezy by mid-week, with potential
  for below freezing temperatures Tuesday through Thursday
  nights. Rain/snow showers are possible (40-50% chance) on
  Wednesday.

- Wednesday is expected to be the windiest day of the week, with
  northwest winds sustained around 20-25 mph and gusts approaching
  45 mph.

&&

.UPDATE...
Issued at 852 PM CDT Sun Mar 31 2024

A long tracked supercell continues to push southeast across portions
of east central Illinois this evening and will likely continue
across the Indiana border by around 10pm. This storm is riding the
warm front and instability gradient southeast within a strongly
sheared environment supporting its continued maintenance. This storm
has a history of large hail with frequent reports of golf ball sized
hail and a few larger reports. Meanwhile, as the low level jet
continues to strengthen to our west, expect an increase in storm
coverage across northern MO/eastern IA with storms tracking across
portions of central Illinois overnight, though the severe threat
does not appear as high with this next batch of elevated storms.

Deubelbeiss

&&

.DISCUSSION...
Issued at 314 PM CDT Sun Mar 31 2024

A dynamic weather system will bring impactful weather to the
region through mid-week. Several rounds of thunderstorms will
pose a threat of severe hazards and flooding through Tuesday, then
conditions turn cooler and breezy with potential for snow and
below freezing low temperatures.

** THROUGH TONIGHT **

In response to a deep trough over the western US, lee cyclogenesis
continues east of the Rockies, where a 998-mb sfc low was
developing and the latest mesoanalysis showed a 2-mb drop in sfc
pressure in the last two hours (as of 2pm/19z). We continue to
monitor a frontal boundary extending well east of this sfc low.
The frontal boundary, evident as a sharp northern edge in the
cumulus field on visible satellite just N of I-70 in MO and near
the US-50 corridor in IL, has been slower to lift than initially
anticipated. Mostly clear skies still allowed temps to climb
warmer than forecast, with 2pm/19z sfc obs into the low 60s as far
north as Galesburg/Pontiac. There is a large dewpoint gradient
across the CWA, with upper 30s dewpoints near I-74 and upper
50s/low 60s south of the front.

Storms have been slower to arrive this afternoon than initially
forecast. Regional radar shows storms (non-severe as of this
writing) progressing east near the IA/MO border area. The latest
RAP-based mesoanalysis shows relatively low MUCAPE values across
the CWA, but these values are expected to increase to 500-1500
J/kg as steeper lapse rates advect into the region this evening.
Precip coverage should increase into the late evening (mainly
north of I-72) as WAA and LLJ forcing become more prevalent. With
the front positioned a bit farther south than anticipated, think
the threat of sfc-based storms capable of all hazards is low, and
that hail will be the main threat with any stronger elevated
storms through 12z Mon.

** MONDAY **

The continued challenge for Monday's forecast is how far south the
multiple rounds of storms will push the warm front. Most guidance
continues to suggest it will be near/south of the I-70 corridor,
but outliers have the front as far north as I-72. A volatile
environment will be present near the warm front and into the warm
sector, with surfaced-based CAPEs forecast to exceed 2000 J/kg and
ample deep layer shear (50+ knots). CAM depictions vary in where
or when storms develop Monday afternoon. Scattered storms north of
the front will continue to pose a hail threat, while any storms
that form near the front during the day Monday would be capable of
all hazards.

Confidence is higher that as we go into Monday night, storms that
form across MO Monday evening grow upscale and trek across the
southern half of the ILX CWA. The wind fields are progged to
strengthen into Monday night, resulting in very strong deep layer
shear over 70 knots. While sfc-based instability fields become
less impressive into Mon night, MUCAPEs are still expected to be
over 1000 J/kg. Despite lackluster surface-based instability, 0-3
km CAPEs of 75-100 J/kg could aid stretching of mesovorticies in
the potential line of storms (i.e., support tornado potential).
However, forecast hodographs show 0-3 km shear vectors (~30 knots)
roughly parallel to the expected orientation of the line of
storms (less conducive for tornadoes). Typically, the QLCS tornado
threat increases when there is 30+ knots of line-normal shear in
the 0-3 km layer. Given the uncertainty around storm
development/placement during the day Monday, would say that Monday
night south of I-70 is the time frame of greatest concern for
severe thunderstorms in our CWA.

Flooding is also a concern given the multiple rounds of convection
and unseasonably high PWAT values (1.25-1.75"). Much of the area
is expected to see at least 1" of rainfall from this system
(70-80% chance per the latest HREF), while a corridor from the IL
River to the I-70 corridor could see over 2" (40-60% chance).
Localized amounts exceeding 3" aren't out of the question, but
will depend on whether or not multiple rounds of convection train
over the same areas or not, and confidence is low in that regard.
At any rate, hydrological issues may arise from these rains,
particularly towards the end of the event (Mon night into Tues).
The 3-hr (6-hr) flash flood guidance is around 2" (2.5").

** MID-WEEK **

On Tues, the main sfc low is expected to track through the region.
There are concerns that severe weather potential could linger
across far eastern IL (east of I-57) into late Tues morning/early
afternoon. A cold front will trail behind the low, and the warm
sector ahead of it will remain unstable/strongly sheared. Whether
or not a severe threat develops in the ILX CWA will depend on the
specific track and timing of the sfc low, though. A slower,
further west track would translate to greater severe potential.

Additional precip is possible on Tues northwest side of the low in
the deformation zone. Previously, there had been a decent signal
for FGEN-driven banded precip in this deformation zone, leading to
some concern that dynamic cooling from the strong ascent would
result in a changeover to snow (similar to Mar 3 2023, but with
less accumulation potential). However, more recent guidance has
backed off on the FGEN signal, and the latest soundings suggest
just rain on Tues.

By late Tues, an upper wave digging from Canada will result in a
deep upper low over the Midwest with the sfc low also deepening as
it lifts towards the upper Great Lakes. This will result in
continued cyclonic flow/cold air advection across central IL. The
pressure gradient will be quite tight, resulting in breezy
northwest winds Tues PM through Thurs. The strongest winds are
expected on Wed. Ensemble members and forecast soundings suggest
sustained winds of 20-30 mph and gusts approaching 45 mph. With
cold air aloft resulting in steep lapse rates and ascent from the
upper low, showery precip will linger on Wed. This could be in the
form of rain or snow, with the better chance of snow being during
the morning when sfc temps are in the 30s. Freezing temperatures
continue to appear possible Tues-Thurs nights. There is a 30-50%
chance of sub- freezing temps north of I-72 Tues night, then a
60-90% area-wide on Wed and Thurs nights.

Erwin

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1154 PM CDT Sun Mar 31 2024

A warm front will remain over central Illinois through most of the
period wobbling a bit north and south at times and producing
occasional showers and storms. Confidence in specific timing of
precip is low, but there appears to be a better chance at PIA/BMI
overnight with ongoing activity over Iowa and northern Illinois,
and additionally area-wide Monday afternoon and evening.
Meanwhile, MVFR ceilings are expected to overspread the terminals
over the next couple hours then deteriorate to IFR overnight. Some
improvement from the south is possible Monday afternoon but
confidence is low in reaching the terminals.

Deubelbeiss

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 31, 2:09 PM CST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Sun Mar 31 2024

ILZ027>031-036>038-011100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
309 PM CDT Sun Mar 31 2024

This Hazardous Weather Outlook is for central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected through this evening,
diminishing after midnight. A few of the storms will be capable of
producing some hail to near quarter size.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are expected Monday and Monday night. A few
of the storms will be capable of producing some hail to near quarter
size.

Low temperatures near freezing Thursday and Friday mornings may
cause some damage to early emerging vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 5 pm and 10 pm this evening.

Expected storm motion is toward the east northeast around 40 mph.

ILZ040>057-061>063-011100-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-
Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-
Shelby-Cumberland-Clark-
309 PM CDT Sun Mar 31 2024

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected to develop early this evening,
and may linger past midnight in east central Illinois. Some of the
storms may be severe, with large hail the main concern. However,
localized damaging wind gusts cannot be ruled out. The tornado
probability is low, but is more likely near I-72 if it were to occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are expected Monday through Tuesday. Severe
weather is possible during the afternoon and evening, with large hail
and damaging wind gusts the primary risks. However, rainfall amounts
of 1 to 2 inches Monday afternoon and evening may lead to minor urban
flooding or ponding in low spots.

Low temperatures near freezing Thursday and Friday mornings may
cause some damage to early emerging vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

Expected storm motion is toward the east northeast around 40 mph.

ILZ066>068-071>073-011100-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
309 PM CDT Sun Mar 31 2024

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected to develop this evening, and
linger past midnight. A few of the storms will be capable of
producing some hail to near quarter size.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are expected Monday and Monday night. Severe
weather is possible during the afternoon and evening, with large
hail and damaging wind gusts, and a few tornadoes possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

Expected storm motion is toward the east northeast around 40 mph.

Geelhart

In the hours before

Local storm report, Mar 31, 8:04 PM CST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
904 PM CDT Sun Mar 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tstm Wnd Dmg     2 E Greenview           40.08N 89.70W
03/31/2024                   Menard             IL   Mesonet

            Tree and structural damage near home east of
            Greenview along with 1 inch hail.

&&
Local storm report, Mar 31, 8:08 PM CST, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
908 PM CDT Sun Mar 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Hail             2 SSW Forsyth           39.90N 88.97W
03/31/2024  E2.00 Inch       Macon              IL   Public

            Picture via social media; Wolf Road.

&&

BMD
Local storm report, Mar 31, 8:24 PM CST, 5 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
924 PM CDT Sun Mar 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Hail             1 SW Decatur            39.83N 88.97W
03/31/2024  M0.75 Inch       Macon              IL   Mesonet

            Dime size hail reported 1 mile SW of
            Millikin University.

&&
Local storm report, Mar 31, 8:43 PM CST, 4 hours 47 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
943 PM CDT Sun Mar 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Tstm Wnd Gst     1 W Elkhart             40.02N 89.50W
03/31/2024  E60 MPH          Logan              IL   Emergency Mngr

            Pea to marble size hail with 60 mph wind
            gust.

0752 PM     Hail             2 NE Decatur            39.82N 88.97W
03/31/2024  M2.50 Inch       Macon              IL   Broadcast Media

            Photo from public of tennis ball size hail.

0750 PM     Hail             2 SSW Forsyth           39.90N 88.97W
03/31/2024  E2.00 Inch       Macon              IL   Public

            Picture via social media; Wolf Road.

0639 PM     Hail             Mason City              40.20N 89.70W
03/31/2024  M1.75 Inch       Mason              IL   Mesonet

            Golf ball size hail 3 miles SW of Mason
            City.

0656 PM     Hail             Middletown              40.10N 89.59W
03/31/2024  M1.75 Inch       Logan              IL   Emergency Mngr

            Golf ball size hail in Middletown.

0722 PM     Hail             Latham                  39.97N 89.16W
03/31/2024  M1.75 Inch       Logan              IL   Emergency Mngr

0730 PM     Hail             Latham                  39.97N 89.16W
03/31/2024  M1.75 Inch       Logan              IL   Emergency Mngr

0740 PM     Hail             2 W Warrensburg         39.94N 89.09W
03/31/2024  E1.75 Inch       Macon              IL   Public

            Report from mPING: Golf Ball (1.75 in.).

0746 PM     Hail             Forsyth                 39.92N 88.96W
03/31/2024  E1.75 Inch       Macon              IL   Public

            Picture via social media.

0755 PM     Hail             Forsyth                 39.93N 88.95W
03/31/2024  E1.75 Inch       Macon              IL   Public

            Report from mPING: Golf Ball (1.75 in.).

0757 PM     Hail             Oreana                  39.93N 88.95W
03/31/2024  M1.75 Inch       Macon              IL   Emergency Mngr

0758 PM     Hail             1 NW Mount Zion         39.79N 88.88W
03/31/2024  E1.75 Inch       Macon              IL   Public

            Picture via social media.

0800 PM     Hail             Mount Zion              39.78N 88.87W
03/31/2024  M1.75 Inch       Macon              IL   Mesonet

            SWOP report of golf ball size hail with
            photo.

0800 PM     Hail             Forsyth                 39.93N 88.95W
03/31/2024  M1.75 Inch       Macon              IL   Broadcast Media

            Golf ball size hail for 10 minutes.

0805 PM     Hail             Oakley                  39.82N 88.97W
03/31/2024  M1.75 Inch       Macon              IL   Broadcast Media

0825 PM     Hail             4 SW Hammond            39.77N 88.65W
03/31/2024  E1.75 Inch       Moultrie           IL   Public

            Report from mPING: Golf Ball (1.75 in.).

0722 PM     Hail             Mount Pulaski           40.01N 89.28W
03/31/2024  M1.50 Inch       Logan              IL   CO-OP Observer

0750 PM     Hail             1 W Decatur             39.82N 88.97W
03/31/2024  M1.50 Inch       Macon              IL   Emergency Mngr

            Ping pong size hail on west side of Decatur.

0755 PM     Hail             Forsyth                 39.93N 88.95W
03/31/2024  M1.50 Inch       Macon              IL   Trained Spotter

0800 PM     Hail             2 ESE Decatur           39.84N 88.92W
03/31/2024  M1.50 Inch       Macon              IL   Broadcast Media

            Ping pong size hail at Decatur Zoo with
            photo.

0645 PM     Hail             Mason City              40.20N 89.70W
03/31/2024  M1.25 Inch       Mason              IL   Trained Spotter

            Quarter to half dollar size hail 1 mile
            south of Mason City.

0715 PM     Hail             4 NNW Mount Pulaski     40.01N 89.28W
03/31/2024  M1.25 Inch       Logan              IL   Public

            Ping report of half dollar size hail.

0725 PM     Hail             4 NW Mount Pulaski      40.06N 89.32W
03/31/2024  E1.25 Inch       Logan              IL   Public

            Report from mPING: Half Dollar (1.25 in.).

0752 PM     Hail             2 W Decatur             39.84N 88.98W
03/31/2024  M1.25 Inch       Macon              IL   Public

0803 PM     Hail             1 SW Decatur Airport    39.82N 88.88W
03/31/2024  E1.25 Inch       Macon              IL   Public

            Report from mPING: Half Dollar (1.25 in.).

0812 PM     Hail             2 NW Mount Zion         39.79N 88.89W
03/31/2024  E1.25 Inch       Macon              IL   Public

            Report from mPING: Half Dollar (1.25 in.).

0831 PM     Hail             Arthur                  39.72N 88.47W
03/31/2024  M1.25 Inch       Douglas            IL   Public

0550 PM     Hail             Ipava                   40.35N 90.32W
03/31/2024  M1.00 Inch       Fulton             IL   Emergency Mngr

0550 PM     Hail             Table Grove             40.36N 90.43W
03/31/2024  M1.00 Inch       Fulton             IL   Broadcast Media

            Lots of quarter size hail reported 2.5 miles
            west of Table Grove IL.

0619 PM     Hail             Havana                  40.30N 90.06W
03/31/2024  M1.00 Inch       Mason              IL   Emergency Mngr

            Pea to quarter size hail in Havana.

0634 PM     Hail             Easton                  40.23N 89.84W
03/31/2024  M1.00 Inch       Mason              IL   Emergency Mngr

0648 PM     Hail             2 E Greenview           40.11N 89.71W
03/31/2024  M1.00 Inch       Menard             IL   Mesonet

            Quarter size hail with wind damage near
            Greenview.

0715 PM     Hail             Lincoln                 40.15N 89.36W
03/31/2024  M1.00 Inch       Logan              IL   Broadcast Media

            Quarter size hail on west side of Lincoln.

0720 PM     Hail             Mount Pulaski           40.01N 89.28W
03/31/2024  M1.00 Inch       Logan              IL   CO-OP Observer

            Quarter size hail in Mt Pulaski.

0738 PM     Hail             Warrensburg             39.93N 89.07W
03/31/2024  M1.00 Inch       Macon              IL   Emergency Mngr

0750 PM     Hail             2 N Decatur             39.88N 88.97W
03/31/2024  E1.00 Inch       Macon              IL   Public

            Report from mPING: Quarter (1.00 in.).

0801 PM     Hail             1 NW Mount Zion         39.79N 88.88W
03/31/2024  E1.00 Inch       Macon              IL   Public

            Report from mPING: Quarter (1.00 in.).

0729 PM     Hail             2 N Latham              39.99N 89.16W
03/31/2024  E0.75 Inch       Logan              IL   Public

            Report from mPING: Dime (0.75 in.).

0750 PM     Hail             1 SW Decatur            39.83N 88.97W
03/31/2024  M0.75 Inch       Macon              IL   Mesonet

            Dime size hail reported 1 mile SW of
            Millikin University.

0645 PM     Hail             Lincoln                 40.15N 89.36W
03/31/2024  M0.70 Inch       Logan              IL   Mesonet

            Pea to dime size hail 2 miles west of
            Lincoln.

0710 PM     Hail             1 NW Lincoln            40.15N 89.37W
03/31/2024  E0.70 Inch       Logan              IL   NWS Employee

            Pea to dime size hail in Lincoln.

0718 PM     Hail             NWS Lincoln             40.15N 89.34W
03/31/2024  M0.70 Inch       Logan              IL   Official NWS Obs

            Pea to dime size hail since 713 pm.

0648 PM     Tstm Wnd Dmg     2 E Greenview           40.08N 89.70W
03/31/2024                   Menard             IL   Mesonet

            Tree and structural damage near home east of
            Greenview along with 1 inch hail.

0654 PM     Tstm Wnd Dmg     Middletown              40.10N 89.59W
03/31/2024                   Logan              IL   Mesonet

            Tree blown down 1 mile SW of Middletown.
            Social media report.

&&
Local storm report, Mar 31, 8:47 PM CST, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
947 PM CDT Sun Mar 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     Hail             4 SW Hammond            39.77N 88.65W
03/31/2024  E1.50 Inch       Moultrie           IL   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, Mar 31, 8:51 PM CST, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
951 PM CDT Sun Mar 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Hail             1 NNW Lincoln           40.16N 89.38W
03/31/2024  M0.88 Inch       Logan              IL   NWS Employee

&&

07

The radar

The Lincoln radar (KILX), 72 km away, was scanning. The volume nearest the first event began at 07:31 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Woodford

When
April 1, 1:30 AM CST to 1:31 AM CST
Where
Woodford County, 1.51 mi NW of Metamora
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.793, -89.373

Lightning struck and damaged a building near Metamora Fields Golf Club in Metamora in Woodford County. A power outage also occurred due to the lightning strike.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2024Every state in 2024This day in weather historyWarnings in Illinois, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163688.